Humira-Liquid Fire!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mellie
Regular Member


Date Joined Mar 2008
Total Posts : 110
   Posted 3/21/2008 10:55 AM (GMT -7)   
Oh My &/+- I took my first dose of Humira last night, 4 shots, and I felt like flaming gasoline was being put in me for the 10 or 20 seconds it took for each shot to go in. Plus, about 3 hours later I crashed on the couch dead asleep. Is that normal? Or just due to the large amount you take for the firrst dose?
Diagnosed with Crohns/Colitis in 2004. Currently taking Azulfidine 500 mg/3 x 3 day, Synthroid. Have had joint complications such as pyroderma gangrenosum in ankles as complication of IBD.


Mac_Gyver
Regular Member


Date Joined Aug 2007
Total Posts : 350
   Posted 3/21/2008 1:42 PM (GMT -7)   
it has always burned for me, Im never really tired but ut makes my legs ache something terrible for the evening.
Symptoms Of Crohn's June of '06 (21 years old 285lbs). Colonoscopy in Jan '07 no sign of Crohn's.
Surgery for a Fistula in April '07, diagnosed suggestive Crohn's in May '07. August '07 small bowel follow
through, diagnosed with Crohn's (23 years old 165lbs). On HUMIRA, Prednisone

============================================


Mark Mac
Regular Member


Date Joined Mar 2008
Total Posts : 41
   Posted 3/21/2008 4:15 PM (GMT -7)   
I just took my third dose. Only one shot in the leg, but it was worse than the first six shots combined. yea, like fire going into my legs, and since I have the pens, I can't control the rate of injection. Yipes! No real lethargy though, and my belly already feels better today. keep with it! I hope it works for you as it seems to be working for me rather well.
28, male, diagnosed CD in 93'. Currently taking Humira, and darvoset for pain. Also getting acupuncture and chinese herbs as well as a massage when I can afford it. 107 lb

"I'm not a doctor, but I play one on TV"


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 3/21/2008 6:38 PM (GMT -7)   
It burns when going in but for me not bas only last a few secounds and then its fine now however I do get a little red around the injection site and it goes away in a few as well.I know for me Humira does make me real tired and fatiqued a good bite.
Curley
.........
 


potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 3/21/2008 6:46 PM (GMT -7)   
Yes, it does burn. Leave it out on the counter for about an hour to warm up next time. Sometimes that helps. I notice the the leg injections are more painful than the stomach ones. Also, some shots burn more than others for no known reason to me.
And yes, I do crash after. I have to take Benadryl an hour before and the combination of the two wipe me out. Needless to say, I take the shot at night before bed. I used to also be very sleepy the next day for about half the day. Now, after two years on it, I do not have that fatigue the next morning.

LynnRN
Regular Member


Date Joined Oct 2007
Total Posts : 289
   Posted 3/22/2008 4:59 PM (GMT -7)   
Oh yes,does it ever burn!! I really think that bringing the Humira to room temp and icing the injection site for 20-30minutes helps. Sometimes,I do get itchey and rashy for a day or so,I called the Humira rep ,and that's pretty normal,my GI told me to premedicate with Benedryl.

Mellie
Regular Member


Date Joined Mar 2008
Total Posts : 110
   Posted 3/22/2008 7:53 PM (GMT -7)   

yeah  Hello folks!

Okay,,so far I am on day two since my first loading dose of Humira.  I haven't had any skin "itchiness", but I have some small bruises from the needle marks.  I have noticed that I have slept like I was dead the last two nights, althought it was fitful sleep..and even when  I have gotten over 8 hours of sleep it takes my dog practically jumping up and down on my head to get me out of bed!  I hope the grogginess goes away!  I feel a bit better about one hour after I am up and moving.  I guess my body is getting used to the Humira and it should be less "weird" next time.  I have been given the pens, not syringes, so I know what you mean about not being able to control the speed of the fluid going in.

I do have a funny story about this stuff. My boyfriend is a die hard psycho sport fan who has been following all the NCAA basketball games.  On Thursday, the day I took my very first Humira shot, I was next to him on the couch while he was watching the game. I passed flat out, zonked out asleep on my DOG.  I WAS snuggling up with my dog, but he literally became a pillow for me when I zonked out.  After I was sleeping on my dog for about an hour, he got antsy and got up, leaving me slumped ina  weird position with no pillow. I woke up with the WORST neck cramps. My boyfriend was cracking up, trying to get me to get up and  go to bed,,but I was practically unmoveable.


Diagnosed with Crohns/Colitis in 2004. Currently taking Azulfidine 500 mg/3 x 3 day, Synthroid. Have had joint complications such as pyroderma gangrenosum in ankles as complication of IBD.


hspenser
Veteran Member


Date Joined Dec 2005
Total Posts : 544
   Posted 3/24/2008 8:42 AM (GMT -7)   

mellie...

that kind of reaction sounds pretty severe and it may be worth mentioning.  Any drug that makes someone just zonk out is something to be careful with.

I have been using Humira for over 6 months...i take two injections by Pen every other week.  i rotate the injection sites...there are three sites: upper stomach, lower stomach and the thighs.  at first the shots did sting...I was icing the area before and after the shot and that did not seem to help keep the actual injection from stinging....now I have a system that for me is almost painless regardless of where I inject.

I get the two shots in and am ready go in about 4 minutes.  But before I inject I remove the two pens from the reefer and let them sit out for 45 minutes to an hour.  I also make sure the alcohol prep pad also warms up.  Then I just lay down with the pens, wipe and an ice pack (I use the gel packs they send with the Humira.)  I lightly (that is key...too tight and it creates a pressure issue because of the compressed tissue) pinch the area for the injection...make sure the needle is at a straight 45 degree and hit the button.  If it does sting I put the ice pack on the site for a few seconds and it stops.  I repeat on the opposite side with the second one...and then just throw away the wipes...and "sharps" the pens.  It is all over pretty quick.

 

The only side issues for me are ...my arthritis really kicks in about 1 day later and lasts for a couple of days and just the opposite as you I have hard time sleeping for a couple of days.  i usually end up taking an Ambien the night after the injections.

 

good luck to you...hope it all works out.

 


dx IBS 1999   UC 2000   CD 2001
Tested BIOGEN TYSABRI (gave me 2 years of remission)
currently on Low Dose Netroxene (started Jan. 19, 2007)...against Dr's wishes, he was pushing for Remicade.  Stopped the Naltrexone July 28th...started Humira Aug 31st, 2007...current dose two shots every other week.
Crohns is currently active and has been since April of 2005
51 yrs old


Ladybugs
Regular Member


Date Joined Jan 2006
Total Posts : 158
   Posted 3/24/2008 9:25 AM (GMT -7)   
I agree.  It feels like fire when you're injecting it.  I think it feels like someone is holding a hot poker to my leg.  Horrible.  I've been on it since last July.  I always get a nasty injection site reaction.  It gets red and swollen and itchy sometimes it even swells up like a knot - like I've been hit by a softball or something.  Then when the swelling goes away theres a bruise.  It's funny that you said it made you tired.  It has always done that to me and I mentioned it to my Dr. and he said none of his other patients had mentioned it, so I thought it might have been in my head.  I swear, though, an hour or two after the injection and I just feel listless and groggy. 
 
I hope you have good luck with Humira.  It's made a difference for me but not a huge one. 

Glad Bag
Veteran Member


Date Joined Mar 2007
Total Posts : 699
   Posted 3/24/2008 2:09 PM (GMT -7)   
just reminding you folks, just because you fell asleep after the shot, doesn't mean the shot "caused" it.....maybe you didn't realize you were tired. just a point to keep in mind.....
"I am he as you are he as you are me and we are all together!" - The Beatles

doesn't that just sound cool when you sing it?


Mellie
Regular Member


Date Joined Mar 2008
Total Posts : 110
   Posted 3/24/2008 2:26 PM (GMT -7)   
redface I am on day four post humira, and I have had the same thing happen each night...I toss and turn with random dreams/nightmares and wake up exhausted. Anyone else on Humira with sleep issues? If so, does it go away in time?
Diagnosed with Crohns/Colitis in 2004. Currently taking Azulfidine 500 mg/3 x 3 day, Synthroid. Have had joint complications such as pyroderma gangrenosum in ankles as complication of IBD.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:51 AM (GMT -7)
There are a total of 2,732,120 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
261 Guest(s), 7 Registered Member(s) are currently online.  Details
Wdan, sararectenwald1, Jingles1234, Traveler, kcsmith72, luckyman316, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer